MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-22-50-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The coil has not been returned for evaluation; product analysis could not be performed.The device was not returned; the reported event could not be confirmed and an event cause could not be conclusively determined from the provided information.Mdrs related to this event: 2029214-2019-00245, 2029214-2019-00246.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the physician could not detach the implant coil with the instant detacher after the coil was inserted into the aneurysm.Another instant detacher (with different lot) was used and the implant coil still could not be detached.There was also an attempt to detach the coil using the manual method (breaking of the hypotube, an alternative detachment method presented in the instructions for use) but the coil still did not detach.In the end, prime coils were used and they were able to be successfully detached.No patient injury was reported as a result of the event.The patient was undergoing embolization treatment of cerebral aneurysm measuring 24mm.The patient¿s vasculature was medium in tortuosity.Ancillary devices: prime coils.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8454532
Report Number2029214-2019-00246
Device Sequence Number1147702
Product Code KRD
UDI-Device Identifier00836462010536
UDI-Public00836462010536
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2021
Device Model NumberQC-22-50-3D
Device Catalogue NumberQC-22-50-3D
Device Lot NumberA757571
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2019
Initial Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1